# SDR COEA0803912

- Difficulty date: September 5, 2008
- Submitted: October 2, 2008
- Operation: Air carrier
- Aircraft: N912FX
- Make and model: Aerosp ATR 42-300
- Aircraft serial: 047
- System (JASC): 3440 · Independent Position Determining System
- Part: Indicator
- Part number: 457400TB0811
- Condition: Failed
- Location: Vsi/Tcas
- Stage of operation: CR
- How discovered: O
- Nature of condition: S
- Precautionary procedure: A

## Discrepancy

AIR TURN BACK, ENROUTE, THE CAPT`S VSI FLASHED MOMENTARILY CAUSING A TCAS FAIL AND RESOLUTION ALERT, THEN WENT BLANK. SINCE THE COPILOT`S SYSTEM WAS OPERATING NORMALLY. A DECISION TO RETURN TO DEPARTURE WAS MADE SINCE PARTS WERE AVAILABLE THERE AND MAINTENANCE ALSO COULD BE ACCOMPLISHED. REMOVED AND REPLACED CAPT`S VSI/TCAS INDICATOR. (K)
